GlaxoSmithKline (GSK) is initiating a recall of Children’s Panadol Baby Drops Syringe dosing device due to possible inaccurate placement of the dosing indicator on the syringe.
Following initial investigations, this appears to be a rare incident and a low safety risk, however in the best interests of consumer safety and in consultation with the Therapeutic Goods Administration (TGA), we have decided to undertake a voluntary recall.
GSK is requesting that consumers check their Children’s Panadol Baby Drops product that comes with a syringe. If you are uncertain if your syringe is affected please consult your pharmacist. If the syringe is incorrect it should be returned to the pharmacy or the consumer can call the GSK Product Information line on 1800 650 123.
It is important to note that the Children’s Panadol liquid within the bottle is safe to use. The only component impacted is the syringe, no other Children’s Panadol or Panadol products are affected. Therefore, consumers may choose to dispose of the incorrect syringe and continue using the product with another suitable syringe.
Dosing indicators on the Children’s Panadol Baby Drops syringe begin from the bottom of the syringe, near the tip (as seen in the bottom picture below).
“If a child has been dosed using an incorrect syringe following the label instructions, there is a low risk to the health of the child,” Dr Andrew Yeates, Medical Director GSK Australia said.
“However if you have any concerns that your child may have received too much Children’s Panadol®, or If an overdose is taken or suspected, ring the Poisons Information Centre (Australia131 126) or go to the hospital immediately even if your child feels well because of the risk of delayed, serious liver damage if left untreated.
“Pharmacists and doctors have been advised of the situation and have been asked to apply clinical judgement should a patient experience a worsening of their symptoms,” said Dr. Andrew Yeates.
As the manufacturer, GSK is conducting a thorough investigation and appropriate actions are being taken to ensure that this situation does not occur again.
Patient safety, quality and continued supply of medicines to consumers and patients are key objectives of GSK.
When using Panadol® ALWAYS READ THE LABEL. Use only as directed. For the temporary relief of pain and fever. Incorrect use could be harmful. Consult your healthcare professional if symptoms persist.